Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 238, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 4, 2015, 3:01 PM EDT for Jefferson County, Leon County, Florida; Thomas County, Georgia. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 3:01 PM EDT (19:01 UTC)
- Expired
- Jul 4, 2015, 3:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Jefferson County, FL, Leon County, FL, Thomas County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:03 PM EDT | TSTM WND DMG | 2 Ene Pisgah Church, FL | TREE DOWN BLOCKING A ROAD OFF CENTERVILLE RD NORTH OF BRADFORVILLE RD. ALSO REPORTS OF LIGHTS OUT IN THE AREA. |
| Jul 4, 3:15 PM EDT | TSTM WND DMG | Nne Miccosukee, FL | TREE OF 2 FT DIAMETER FELL ON VETERANS MEMORIAL DRIVE NEAR MOCCASIN GAP AND IS BLOCKING ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.0 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 773 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1152 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
137
WUUS52 KTAE 041901
SVRTAE
FLC065-073-GAC275-041945-
/O.NEW.KTAE.SV.W.0238.150704T1901Z-150704T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LEON COUNTY IN THE BIG BEND OF FLORIDA...
NORTHWESTERN JEFFERSON COUNTY IN THE BIG BEND OF FLORIDA...
SOUTHEASTERN THOMAS COUNTY IN SOUTH CENTRAL GEORGIA...
* UNTIL 345 PM EDT
* AT 301 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES NORTHWEST OF MONTICELLO...AND
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
JARROTT...NEWARK...FINCHER...METCALF...EVERETT...MOCCASIN GAP...
LAKE MICCOSUKEE...FESTUS...EASON...MICCOSUKEE AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1901Z 236DEG 22KT 3063 8405
$$
08-LAMERS2 follow-up statements
294
WWUS52 KTAE 041930
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
330 PM EDT SAT JUL 4 2015
FLC065-073-GAC275-041945-
/O.CON.KTAE.SV.W.0238.000000T0000Z-150704T1945Z/
LEON FL-JEFFERSON FL-THOMAS GA-
330 PM EDT SAT JUL 4 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHEASTERN LEON...NORTHWESTERN JEFFERSON AND SOUTHEASTERN
THOMAS COUNTIES...
AT 330 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BOSTON...OR 9 MILES SOUTHEAST OF THOMASVILLE...MOVING
NORTHEAST AT 25 MPH. ANOTHER POSSIBLY SEVERE THUNDERSTORM HAD
DEVELOPED 3 MILES EAST OF PISGAH CHURCH IN NORTHEAST LEON COUNTY.
LOCATIONS IMPACTED INCLUDE...
JARROTT...NEWARK...FINCHER...METCALF...EVERETT...MOCCASIN GAP...LAKE
MICCOSUKEE...FESTUS...EASON...MICCOSUKEE AND ALMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1930Z 236DEG 22KT 3073 8388
$$
08-LAMERS712
WWUS52 KTAE 041937
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
337 PM EDT SAT JUL 4 2015
FLC065-073-GAC275-041946-
/O.EXP.KTAE.SV.W.0238.000000T0000Z-150704T1945Z/
LEON FL-JEFFERSON FL-THOMAS GA-
337 PM EDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEON...
NORTHWESTERN JEFFERSON AND SOUTHEASTERN THOMAS COUNTIES WILL EXPIRE
AT 345 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3051 8411 3063 8417 3068 8411 3068 8409
3069 8408 3085 8388 3070 8374 3066 8374
TIME...MOT...LOC 1934Z 236DEG 22KT 3073 8388
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 9:26 AM EDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 4, 9:26 AM EDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 926 AM EDT SAT JUL 4 2015 .NEAR TERM [THROUGH TODAY]... THE MORNING ANALYSIS CONTINUES TO REVEAL THE PERSISTENT PATTERN OF RIDGING OVER THE WESTERN STATES AND TROUGHING ACROSS THE EAST. AN UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE TO MISSISSIPPI BY LATE THIS AFTERNOON WITH DEEP LAYER SOUTHWEST FLOW ACROSS THE LOCAL AREA. THE 12Z KTAE SOUNDING IS FAIRLY IMPRESSIVE WITH ALREADY OVER 2000 J/KG OF SBCAPE NOTED AND MID-LEVEL LAPSE RATES IN THE 6.3-6.5 C/KM RANGE. DEEP LAYER MOISTURE IS NEAR AVERAGE FOR THIS TIME OF YEAR WITH PWAT VALUES AROUND 1.5 INCHES. GIVEN THAT WE EXPECT DECENT DELTA THETAE VALUES AND INSTABILITY THIS AFTERNOON...CONDITIONS APPEAR FAVORABLE FOR THE STORMS THAT DEVELOP THIS AFTERNOON TO PRODUCE GUSTY WINDS WITH SOME SEVERE WEATHER POSSIBLE. THERE IS A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS STRETCHED ACROSS PORTIONS OF CENTRAL ALABAMA AND GEORGIA THIS MORNING...AND THIS COULD SEND AN OUTFLOW BOUNDARY SOUTHWARD THIS AFTERNOON TO BE AN ADDITIONAL FOCUS FOR THUNDERSTORM DEVELOPMENT ACROSS PORTIONS OF SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA. THE PREVIOUS FORECAST HAD ALREADY PLACED THE HIGHEST POPS IN THIS GENERAL LOCATION...SO VERY FEW CHANGES WERE MADE TO THE POPS FOR TODAY. && .AVIATION... [THROUGH 12Z SUNDAY] SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THIS AFTERNOON WITH GUSTY WINDS POSSIBLE NEAR STORMS. VFR CONDITIONS ARE EXPECTED OUTSIDE OF CONVECTION. STORMS ARE EXPECTED TO DIMINISH AFTER SUNSET. && .PREV DISCUSSION [652 AM EDT]... .SHORT TERM [TONIGHT THROUGH MONDAY]... THIS EVENING WE EXPECT FAIRLY TYPICAL SUMMERTIME WEATHER, WITH A 20 TO 30 PERCENT CHANCE OF RAIN, LIGHT WINDS, AND MUGGY CONDITIONS WITH TEMPERATURES IN THE MID 80S AROUND FIREWORKS TIME. (RAIN CHANCES QUICKLY INCREASE TO 50 PERCENT IN CENTRAL AL AND GA). A BROAD, WEAK 500 MB TROUGH WILL REMAIN OVER MUCH OF THE SOUTHEAST. A FAIRLY STRONG SHORT WAVE TROUGH WILL ROTATE THROUGH THE BASE OF THE LONG WAVE TROUGH ON SUNDAY, ENHANCING THE RAIN CHANCES FOR OUR FORECAST AREA. ALTHOUGH THIS SHORT WAVE WILL BE NORTHEAST OF OUR REGION BY MONDAY, DEEP, MOIST SOUTHWEST WINDS AHEAD OF THE WEAK LONG WAVE TROUGH AXIS WILL STILL BE FAVORABLE FOR SCATTERED DEEP MOIST CONVECTIVE CELLS. WITH THE EXPECTED ABOVE-AVERAGE CLOUD COVER, HIGH TEMPERATURES WILL BE A FEW DEGREES BELOW AVERAGE, GENERALLY IN THE UPPER 80S TO LOWER 90S. LOWS WILL BE IN THE LOWER TO MID 70S. .LONG TERM [MONDAY NIGHT THROUGH SATURDAY]... THE LATEST GFS AND ECMWF SOLUTIONS FORECAST THE WEAK 500 MB TROUGH OVER THE SOUTHEAST TO QUICKLY DISSIPATE ON TUESDAY, TO BE REPLACED BY A RELATIVELY SKINNY RIDGE WHICH WILL ACT AS A BRIDGE BETWEEN HEIGHT MAXIMA IN TX AND IN THE WESTERN ATLANTIC. AT THE SURFACE, THE BERMUDA RIDGE WILL REMAIN WHERE IT HAS BEEN FOR THE PAST FEW WEEKS, ACROSS CENTRAL FL. THIS LARGE SCALE WEATHER PATTERN GENERALLY CORRELATES WELL WITH CLIMO POPS (30-40 PERCENT EACH AFTERNOON AND EVENING) AND TEMPERATURES (LOWS IN THE 70S AND HIGHS IN THE LOWER TO MID 90S). .MARINE... RELATIVELY LIGHT SOUTHWEST WINDS WILL PERSIST THROUGH THE WEEKEND AND MUCH OF NEXT WEEK, AS THE BERMUDA RIDGE REMAINS ACROSS CENTRAL FL. .FIRE WEATHER... HAZARDOUS FIRE WEATHER CONDITIONS ARE NOT EXPECTED OVER THE NEXT SEVERAL DAYS. .HYDROLOGY... RIVER STAGES REMAINED BELOW THEIR LOCAL ACTION LEVELS, AND THIS IS LIKELY TO CONTINUE FOR THE NEXT SEVERAL DAYS AS WE DO NOT EXPECT ORGANIZED HEAVY RAIN. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 73 90 72 91 / 50 20 60 30 40 PANAMA CITY 88 78 85 77 86 / 20 20 60 20 40 DOTHAN 89 72 87 71 88 / 60 30 60 30 40 ALBANY 91 72 88 71 89 / 60 30 60 40 40 VALDOSTA 94 72 91 71 91 / 50 20 60 30 40 CROSS CITY 92 73 91 73 91 / 40 20 50 30 40 APALACHICOLA 89 78 86 75 88 / 20 20 40 20 40 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...NONE. && NEAR TERM...DVD SHORT TERM...FOURNIER LONG TERM...FOURNIER AVIATION...DVD MARINE...FOURNIER FIRE WEATHER...HARRIGAN HYDROLOGY...FOURNIER
In the hours before
Local storm report, Jul 4, 1:29 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
129 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 2 WSW PHILEMA 31.74N 84.05W
07/04/2015 LEE GA 911 CALL CENTER
TREE BLOWN DOWN ONTO PHILEMA ROAD NORTH.
&&
08-LAMERSLocal storm report, Jul 4, 2:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
237 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM TSTM WND GST MITCHELL CO A/P 31.21N 84.24W
07/04/2015 M53 MPH MITCHELL GA MESONET
&&
08-LAMERSLocal storm report, Jul 4, 2:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
240 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM TSTM WND DMG 3 S THOMASVILLE 30.79N 83.98W
07/04/2015 THOMAS GA 911 CALL CENTER
TREE DOWN AT 6470 METCALF ROAD
&&
DVDLocal storm report, Jul 4, 2:41 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 SW CAMILLA 31.21N 84.24W
07/04/2015 M41 MPH MITCHELL GA ASOS
36 KNOT PEAK WIND AT THE KCXU AWOS SITE.
&&
08-LAMERSLocal storm report, Jul 4, 2:56 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
256 PM EDT SAT JUL 04 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM LIGHTNING 2 SSE ARMENA 31.65N 84.27W
07/04/2015 LEE GA BROADCAST MEDIA
LIGHTNING STARTED A HOUSE FIRE AND CAUSED DAMAGE ON
WESTERLEE DRIVE IN LEE COUNTY. VIA WALB-TV.
&&
08-LAMERSThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:16 AM EDT | Rip Current Statement | TAE | Franklin | 14 hr |
| Jul 4, 5:29 PM EDT | Areal Flood Advisory | TAE | Wakulla | 2 hr |
| Jul 3, 8:09 PM EDT | Special Weather Statement | TAE | Grady | 36 min |
| Jul 4, 12:52 PM EDT | Severe Thunderstorm Warning | TAE | Dougherty, Lee, Turner, Worth | 68 min |
| Jul 4, 2:13 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Colquitt, Dougherty, Mitchell, Thomas and 2 more | 62 min |
| Jul 4, 2:17 PM EDT | Severe Thunderstorm Warning | TAE | Randolph, Terrell | 43 min |
| Jul 4, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Lowndes | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.